Alert archive / Nevada / Flash Flood Warnings in 2007
Flash Flood Warning 7, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 31, 2007, 2:30 PM PDT for Eureka County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2007, 2:30 PM PDT (21:30 UTC)
- Expired
- Jul 31, 2007, 5:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Whole counties
County Eureka County, NV
The radar
The Elko radar (KLRX), 95 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4212 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KLKN 312130 FFWLKN NVC011-010030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 230 PM PDT TUE JUL 31 2007 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL EUREKA COUNTY IN NORTH CENTRAL NEVADA... * UNTIL 530 PM PDT * AT 226 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 4015 11656 3976 11654 3991 11599 4032 11611 $$ KBB
1 follow-up statement
000 WGUS75 KLKN 010031 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 529 PM PDT TUE JUL 31 2007 NVC011-010039- EUREKA NV- 529 PM PDT TUE JUL 31 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM PDT FOR CENTRAL EUREKA COUNTY... THE STORMS PRODUCING HEAVY RAINFALL OVER CENTRAL EUREKA COUNTY HAVE DISSIPATED THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4015 11656 3976 11654 3991 11599 4032 11611 $$ IPPI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 1:30 AM PDT, 13 hours earlier.
Area forecast discussion, Jul 31, 1:30 AM PDT, 13 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 130 AM PDT TUE JUL 31 2007 .SYNOPSIS...MOISTURE AND INSTABILITY WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF NORTHERN AND CENTRAL NEVADA THROUGH THE WEEK WITH RAIN BECOMING LOCALLY HEAVY AT TIMES IN THE AFTERNOON. TEMPERATURES ARE EXPECTED TO REMAIN NEAR NORMAL WITH PARTLY TO MOSTLY CLOUDY SKIES CONTINUING INTO NEXT WEEKEND. && .SHORT TERM...TUESDAY AND WEDNESDAY...CURRENT RADAR IMAGERY SHOWS WIDELY SCT SHOWERS CONTINUING ACROSS ERN NV TONIGHT COLOCATED WITH RIGHT ENTRANCE REGION OF 50KT JET ALOFT. TSTORMS HAVE DIMINISHED... BUT ARE EXPECTED TO INCREASE IN COVERAGE ONCE AGAIN TODAY. SURFACE OBS SHOW PLENTY OF MOISTURE ACROSS NE AND CNTRL NV...WITH DEWPOINTS IN THE MID TO UPPER 40S. MOISTURE WILL CONTINUE TO INCREASE TODAY WITH PW/S INCREASING TO OVER 1 INCH ACROSS PORTIONS OF ERN NV. TSTORMS WILL DEVELOP FURTHER WEST...INTO CENTRAL HUMBOLDT COUNTY. CONTINUED TO INCREASE POPS TODAY WITH NEAR 45% ACROSS EAST CNTRL AND NE NV. THE ONLY THING THAT MAY INHIBIT CONVECTIVE DEVELOPMENT TODAY MAY BE HIGH CLOUDINESS...BUT SHOULD BE ENOUGH INSTABILITY AND BREAKS IN THE CLOUDS TO SEE A GOOD COVERAGE OF SHOWERS AND WIDELY SCT TSTORMS THIS AFTERNOON. PRECIP AMOUNTS WILL START TO INCREASE ALSO...WITH ISOLD HALF INCH AMOUNTS POSSIBLE. OVERNIGHT LOWS TONIGHT WILL BE ON THE MILD SIDE...WITH WIDESPREAD 60S AND LOW 70S LIKELY DUE TO AMPLE CLOUD COVER AND MOISTURE NEAR THE SURFACE. THINGS MAY GET INTERESTING ON WEDNESDAY...MODELS SHOW STRONG VORT MAX ASSOCIATED WITH WEAK UPPERLEVEL DISTURBANCE PUSHING NORTH INTO CNTRL AND NRN NV. NAM AND GFS SHOW PW/S INCREASING TO 1.2 INCHES ACROSS MOST OF CNTRL NV AND PORTIONS OF NRN NV...MAINLY ALONG AND SOUTH OF I80. LI/S IMPRESSIVE...WITH GFS SOUNDINGS SHOWING LI/S AS LOW AS -5.2C WEDNESDAY EVENING AROUND ELKO WITH -2 TO -4C ELSEWHERE. IF MODEL TRENDS CONTINUE...WILL LIKELY NEED A FLASH FLOOD WATCH FOR MOST ZONES WEDNESDAY AFTERNOON. PROBABILITY OF SEVERE WX IS LOW...WITH VERY LITTLE SHEAR IN THE LOW TO MIDLEVELS AND LACK OF DEEP INSTABILITY BETWEEN 0C TO -20C. HOWEVER...WOULD NOT BE SURPRISED TO SEE A FEW STORMS PRODUCE MODERATE SIZED HAIL AND GUSTY WINDS NEAR 50KTS. INCREASED POPS TO NEAR 55 ACROSS MOST ZONES EXCLUDING HUMBOLDT COUNTY DURING WEDNESDAY AFTERNOON. TT .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...MODELS IN FAIRLY GOOD AGREEMENT WEDNESDAY NIGHT THROUGH SATURDAY WITH FOUR CORNER HIGH CONTINUING TO BRING PLENTY OF MONSOON MOISTURE INTO CNTRL AND NRN NV. BY LATE SATURDAY...MODELS DIFFER ON POSITION OF UPPER LOW ALONG WEST COAST WITH UK THE FURTHEST EAST. ECMWF MIDDLE OF ROAD WITH A WEAKER TROF AND TROF AXIS LOCATED OVER CENTRAL NV LEADING TO A DRIER SOLUTION OF ALL CWA. WILL LEAN TOWARD WETTER GFS ATTM KEEPING TSTMS IN EASTERN CWA SUNDAY AND MONDAY AND DRY WESTERN ZONES AS UPPER LOW REMAINS STATIONARY JUST OFF NORTHERN CA COAST. HARMER && .AVIATION...ISOLATED TO WIDELY SCATTERED AFTN AND EVE TSTMS WILL DEVELOP OVER CNTRL AND ERN NV ON TUESDAY. && .FIRE WEATHER...THE MAIN AREA OF CONCERN FOR FIRE WEATHER IS FWZ 451. WITH MONSOON MOISTURE INCREASING OVER THE NEXT COUPLE OF DAYS THE THUNDERSTORM POTENTIAL WILL ALSO INCREASE. MOST OF THE ZONES WILL HAVE WETTING RAINS ASSOCIATED WITH THE STORMS ALONG WITH CONVECTIVE SHOWER ACTIVITY. HUMBOLDT COUNTY HAS BEEN DRY AND WILL TAKE MORE TIME TO MOISTEN UP. MOST OF THE STORM ACTIVITY IN HUMBOLDT COUNTY WILL BE IN THE EASTERN HALF. THERE WILL ALSO BE NUMEROUS OUTFLOW BOUNDARIES...NOT ONLY FROM THE THUNDERSTORMS...BUT ALSO ASSOCIATED WITH THE CONVECTIVE SHOWERS. && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH IN EFFECT FROM 10 AM TUESDAY MORNING THROUGH 8 PM TUESDAY EVENING FOR FWZ 451 FOR DRY LIGHTNING.
Hazardous weather outlook, Jul 31, 11:06 AM PDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 1106 AM PDT TUE JUL 31 2007 NVZ013-030>037-011106- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 1106 AM PDT TUE JUL 31 2007 .DAY ONE...TODAY AND TONIGHT. MONSOON MOISTURE AND WARM TEMPERATURES WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ACROSS NORTHEAST AND CENTRAL NEVADA THIS AFTERNOON AND EVENING. ISOLATED RAINFALL TOTALS OF AROUND AN INCH WILL BE POSSIBLE. HEAVY RAINFALL IN BURN AREAS COULD LEAD LOCALLY TO EXCESSIVE RUNOFF. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE MONSOON PATTERN WILL CONTINUE THROUGH WEDNESDAY...WEDNESDAY NIGHT...THURSDAY...AND THURSDAY NIGHT ACROSS NORTHERN AND CENTRAL NEVADA. THERE WILL BE A CONTINUED THREAT FOR LOCALLY HEAVY RAINS... MAINLY AFTERNOON AND EVENING. A FLASH FLOOD WATCH MAY BE NECESSARY FOR THIS PERIOD. THE POTENTIAL FOR FLASH FLOODING WILL BE REVIEWED THIS EVENING...BASED ON NEW MODEL RUNS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. REA
Nearby
Flash Flood Warnings in Nevada, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.